MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTH, HIP, SM-CONSTRAIN, MET/CERAMIC/POLY, CEMENTED OR NON-POROUS, UNCEMENTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 32MM +4; PROSTH, HIP, SM-CONSTRAIN, MET/CERAMIC/POLY, CEMENTED OR NON-POROUS, UNCEMENTED
Model Number 71343204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our reference number: (b)(4).
 
Event or Problem Description
It was reported that patient had a primary thr on (b)(6) 2020 and showed signs of infection and this was confirmed by pathology.Revision surgery performed using cpcs and all poly reflection cup with copal antibiotic cement.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, it was reported that patient had a primary thr on (b)(6) 2020 and showed signs of infection that was confirmed by pathology.Revision surgery performed using cpcs and all poly reflection cup with copal antibiotic cement.The patient outcome is unknown.Smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 32MM +4
Common Device Name
PROSTH, HIP, SM-CONSTRAIN, MET/CERAMIC/POLY, CEMENTED OR NON-POROUS, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11350031
Report Number1020279-2021-01429
Device Sequence Number4831411
Product Code LZO
UDI-Device Identifier03596010474223
UDI-Public03596010474223
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71343204
Device Catalogue Number71343204
Device Lot Number20FM02863
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;